MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX® OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that his facility is not following the cidex® opa solution instructions for use (ifu) for minimum temperature and device rinsing, and he had contacted advanced sterilization products (asp) for confirmation of the correct process.He reported that as per the facility¿s instructions, cidex® opa solution was used to reprocess instruments when it was below minimum temperature of 68 degrees fahrenheit, and the facility also reused the rinse water.Asp confirmed and advised the customer that the minimum temperature for cidex® opa solution manual processing is 68 degrees fahrenheit, and the rinse water should be discarded after each rinse.The customer confirmed that the incorrectly processed instruments were released and used on patients.There was no report of any injuries or human reactions.As a matter of policy since high level disinfection cannot be assured, asp has decided to report all incidents of cidex® opa solution being used below the minimum temperature, with the affected instruments released and used on patients.It was also reported that there was human contact with a medical device that was not rinsed per cidex® opa solution ifu; therefore, this event is being reported as a malfunction subsequent to a previous serious injury for improper device rinsing.
 
Additional Manufacturer Narrative
The customer declined to provide the name or contact information for the facility where the event occurred.Additionally, the customer was advised on proper use of cidex® opa solution but declined a training for the facility.Multiple attempts were made to obtain additional information; however, the customer refused to provide further details regarding this event.Asp investigation summary: the batch record review could not be completed as the lot number was unknown.Retains testing was not completed as the lot number was unknown.Product evaluation was not completed as the suspect product was not available.Trending analysis could not be completed as the lot number was unknown.The sra indicates the risk for exposure to toxic or corrosive material is "low." the most likely assignable cause for the incorrect temperature for instruments reprocessing and improper device rinsing is failure to follow the cidex® opa solution ifu, which stated the minimum temperature should be 68 degrees fahrenheit for manual processing, and the rinse water should be discarded after each rinse.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
CIDEX® OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12865225
Report Number2084725-2021-00417
Device Sequence Number1361885
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown